Alert archive / Colorado / River Flood Warnings in 2014

River Flood Warning 5, NWS Pueblo, CO

July 15, 2014Otero County, Colorado

NWS Pueblo, CO issued this river flood warning at Jul 15, 2014, 2:26 PM MDT for Otero County, Colorado. It took effect at Jul 15, 2014, 8:40 PM MDT. It was in force for 29 hr.

The area

The outline as issued.

The facts

Issued
Jul 15, 2014, 2:26 PM MDT (20:26 UTC)
In effect from
Jul 15, 2014, 8:40 PM MDT
Expired
Jul 17, 2014, 1:20 AM MDT
In force
29 hr
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Flood severity
Minor

County Otero County, CO

The radar

The Pueblo radar (KPUX), 81 km from the middle of the area, began a volume at 20:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Arkansas River at La Junta (LXHC2).

Action stage
10 ft
Minor stage
11 ft
Moderate stage
13 ft
Major stage
15 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07123000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

112 
WGUS45 KPUB 152026
FLWPUB
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
226 PM MDT TUE JUL 15 2014

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A FLOOD WARNING 
FOR THE FOLLOWING RIVERS IN COLORADO... 

  ARKANSAS RIVER AT LA JUNTA AFFECTING OTERO COUNTY.

.TWO TO THREE INCHES OF RAIN HAS FALLEN ACROSS PARTS OF THE ARKANSAS
RIVER BASIN OVER THE PAST 24 HOURS. THIS WILL LEAD TO MINOR FLOODING
ALONG THE ARKANSAS RIVER AT LA JUNTA. PLEASE AVOID THIS AREA IF
POSSIBLE THROUGH TOMORROW AFTERNOON. THE RIVER SHOULD CREST LATE
WEDNESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...

STAY AWAY FROM THE BANKS OF RIVERS AND STREAMS.  DURING A FLOOD...
SATURATED BANKS CAN EASILY BREAK OFF AND FALL INTO POTENTIALLY 
DEADLY...FAST FLOWING FLOOD WATER.  

STAY TUNED TO YOUR NATIONAL WEATHER SERVICE IN PUEBLO FOR THE LATEST 
INFORMATION.  FOR THE LATEST HYDROLOGIC FORECASTS AND WARNINGS...
VISIT THE NATIONAL WEATHER SERVICE IN PUEBLO AT WEATHER.GOV/PUEBLO.  
YOU CAN LINK DIRECTLY TO THE HYDROLOGY PAGE BY CLICKING ON RIVERS AND
LAKES UNDER THE HYDROLOGY SECTION OF THE LEFT HAND MENU BAR.

&&

COC089-160826-
/O.NEW.KPUB.FL.W.0005.140716T0240Z-140717T0720Z/
/LXHC2.1.ER.140716T0240Z.140716T1200Z.140716T1920Z.UU/
226 PM MDT TUE JUL 15 2014

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A 

* FLOOD WARNING FOR 
  THE ARKANSAS RIVER AT LA JUNTA.
* FROM THIS EVENING TO LATE WEDNESDAY NIGHT.
* AT  2:15 PM TUESDAY THE STAGE WAS 8.6 FEET. 
* FLOOD STAGE IS 11.0 FEET. 
* MINOR FLOODING IS FORECAST. 
* FORECAST...RISE ABOVE FLOOD STAGE BY EARLY THIS EVENING AND 
  CONTINUE TO RISE TO NEAR 12.2 FEET BY MIDMORNING TOMORROW. THE 
  RIVER WILL FALL BELOW FLOOD STAGE BY EARLY TOMORROW AFTERNOON.
* IMPACT...AT 12.0 FEET...FLOOD WATERS THREATEN HIGHWAY 194 EAST OF 
  LA JUNTA.

&&

LAT...LON 3804 10356 3808 10341 3812 10321 3805 10321
      3802 10337 3798 10361       

$$
PJC
4 follow-up statements
015 
WGUS45 KPUB 160108
FLWPUB
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
708 PM MDT TUE JUL 15 2014

  ARKANSAS RIVER AT LA JUNTA AFFECTING OTERO COUNTY.

.TWO TO THREE INCHES OF RAIN HAS FALLEN ACROSS PARTS OF THE ARKANSAS
RIVER BASIN OVER THE PAST 24 HOURS. THIS WILL LEAD TO MINOR FLOODING
ALONG THE ARKANSAS RIVER AT LA JUNTA. PLEASE AVOID THIS AREA IF
POSSIBLE THROUGH TOMORROW AFTERNOON. THE RIVER SHOULD CREST LATE
WEDNESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...

STAY AWAY FROM THE BANKS OF RIVERS AND STREAMS.  DURING A FLOOD...
SATURATED BANKS CAN EASILY BREAK OFF AND FALL INTO POTENTIALLY 
DEADLY...FAST FLOWING FLOOD WATER.  

STAY TUNED TO YOUR NATIONAL WEATHER SERVICE IN PUEBLO FOR THE LATEST 
INFORMATION.  FOR THE LATEST HYDROLOGIC FORECASTS AND WARNINGS...
VISIT THE NATIONAL WEATHER SERVICE IN PUEBLO AT WEATHER.GOV/PUEBLO.  
YOU CAN LINK DIRECTLY TO THE HYDROLOGY PAGE BY CLICKING ON RIVERS AND
LAKES UNDER THE HYDROLOGY SECTION OF THE LEFT HAND MENU BAR.

&&

COC089-161308-
/O.EXT.KPUB.FL.W.0005.140716T0313Z-140717T0532Z/
/LXHC2.1.ER.140716T0313Z.140716T1200Z.140716T1732Z.UU/
708 PM MDT TUE JUL 15 2014

THE FLOOD WARNING CONTINUES FOR 
  THE ARKANSAS RIVER AT LA JUNTA.
* UNTIL WEDNESDAY EVENING.
* AT  6:15 PM TUESDAY THE STAGE WAS 9.9 FEET. 
* FLOOD STAGE IS 11.0 FEET. 
* MINOR FLOODING IS FORECAST. 
* FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS EVENING AND CONTINUE
  TO RISE TO NEAR 12.2 FEET BY MIDMORNING TOMORROW. THE RIVER WILL 
  FALL BELOW FLOOD STAGE BY LATE TOMORROW MORNING.
* IMPACT...AT 12.0 FEET...FLOOD WATERS THREATEN HIGHWAY 194 EAST OF 
  LA JUNTA.

&&

LAT...LON 3804 10356 3808 10341 3812 10321 3805 10321
      3802 10337 3798 10361       

$$
808 
WGUS85 KPUB 161333
FLSPUB
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE PUEBLO CO
733 AM MDT WED JUL 16 2014

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
COLORADO...
 
  ARKANSAS RIVER AT LA JUNTA AFFECTING OTERO COUNTY. 

.HEAVY RAINS ALONG THE ARKANSAS RIVER BASIN THE PAST FEW DAYS WILL
KEEP THE ARKANSAS RIVER FLOWING HIGH THROUGH LA JUNTA. THE RIVER IS
EXPECTED TO CREST AT A MINOR FLOOD STAGE OF 12.9 FEET EARLY THIS
AFTERNOON...THEN SLOWLY FALL THROUGH TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...

STAY AWAY FROM THE BANKS OF RIVERS AND STREAMS.  DURING A FLOOD...
SATURATED BANKS CAN EASILY BREAK OFF AND FALL INTO POTENTIALLY 
DEADLY...FAST FLOWING FLOOD WATER.  

STAY TUNED TO YOUR NATIONAL WEATHER SERVICE IN PUEBLO FOR THE LATEST 
INFORMATION.  FOR THE LATEST HYDROLOGIC FORECASTS AND WARNINGS...
VISIT THE NATIONAL WEATHER SERVICE IN PUEBLO AT WEATHER.GOV/PUEBLO.  
YOU CAN LINK DIRECTLY TO THE HYDROLOGY PAGE BY CLICKING ON RIVERS AND
LAKES UNDER THE HYDROLOGY SECTION OF THE LEFT HAND MENU BAR.

&&

COC089-170133-
/O.EXT.KPUB.FL.W.0005.000000T0000Z-140717T1843Z/
/LXHC2.1.ER.140716T0638Z.140716T1800Z.140717T0643Z.UU/
733 AM MDT WED JUL 16 2014

THE FLOOD WARNING CONTINUES FOR
  THE ARKANSAS RIVER AT LA JUNTA.
* UNTIL THURSDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT  6:15 AM WEDNESDAY THE STAGE WAS 12.2 FEET. 
* FLOOD STAGE IS 11.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 12.9 FEET BY 
  EARLY THIS AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE AFTER 
  MIDNIGHT TONIGHT.
* IMPACT...AT 12.0 FEET...FLOOD WATERS THREATEN HIGHWAY 194 EAST OF 
  LA JUNTA.

&&

LAT...LON 3804 10356 3808 10341 3812 10321 3805 10321
      3802 10337 3798 10361       

$$
722 
WGUS85 KPUB 161907
FLSPUB
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE PUEBLO CO
107 PM MDT WED JUL 16 2014

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
COLORADO...
 
  ARKANSAS RIVER AT LA JUNTA AFFECTING OTERO COUNTY. 

.HEAVY RAIN ALONG THE ARKANSAS RIVER BASIN FROM THE WEEKEND INTO EARLY
THIS WEEK RAISED RIVER LEVELS ON THE ARKANSAS RIVER AT LA JUNTA
AND POSSIBLY DOWNSTREAM INTO WESTERN BENT COUNTY. 

THE RIVER APPEARS TO HAVE CRESTED AT A FLOOD STAGE OF 12.6 FEET LATE 
WEDNESDAY MORNING...AND IS EXPECTED TO CONTINUE TO FALL THROUGH
THE REST OF WEDNESDAY AFTERNOON AND NIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...

CONTINUE TO STAY AWAY FROM THE BANKS OF RIVERS AND STREAMS. DURING 
A FLOOD...SATURATED BANKS CAN EASILY BREAK OFF AND FALL INTO 
POTENTIALLY DEADLY...FAST FLOWING FLOOD WATER.  

STAY TUNED TO YOUR NATIONAL WEATHER SERVICE IN PUEBLO FOR THE LATEST 
INFORMATION. FOR THE LATEST HYDROLOGIC FORECASTS AND WARNINGS...
VISIT THE NATIONAL WEATHER SERVICE IN PUEBLO AT WEATHER.GOV/PUEBLO.  
YOU CAN LINK DIRECTLY TO THE HYDROLOGY PAGE BY CLICKING ON RIVERS AND
LAKES UNDER THE HYDROLOGY SECTION OF THE LEFT HAND MENU BAR.

&&

COC089-170707-
/O.EXT.KPUB.FL.W.0005.000000T0000Z-140717T0936Z/
/LXHC2.1.ER.140716T0638Z.140716T1430Z.140716T2136Z.UU/
107 PM MDT WED JUL 16 2014

THE FLOOD WARNING CONTINUES FOR
  THE ARKANSAS RIVER AT LA JUNTA.
* UNTIL LATE TONIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT 12:15 PM WEDNESDAY THE STAGE WAS 11.4 FEET. 
* FLOOD STAGE IS 11.0 FEET. 
* MINOR FLOODING IS OCCURRING.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  LATE THIS AFTERNOON.
* IMPACT...AT 11.0 FEET...MINOR AGRICULTURAL FLOODING OCCURS.

&&

LAT...LON 3804 10356 3808 10341 3812 10321 3805 10321
      3802 10337 3798 10361       

$$
579 
WGUS85 KPUB 162246
FLSPUB
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE PUEBLO CO
446 PM MDT WED JUL 16 2014

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
COLORADO...
 
  ARKANSAS RIVER AT LA JUNTA AFFECTING OTERO COUNTY.

.WATER LEVELS HAVE DROPPED BELOW FLOOD STAGE.  CONSEQUENTLY...
THE FLOOD WARNING FOR THE ARKANSAS RIVER AT LA JUNTA HAS
BEEN CANCELLED.  ADDITIONAL RAINS THAT FELL TODAY MAY
RESULT IN THE RIVER GOING BACK UP AGAIN LATER TONIGHT AND
THURSDAY.  HOWEVER...THE RIVER IS CURRENTLY EXPECTED TO
REMAIN BELOW FLOOD STAGE FOR A WHILE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...

STAY AWAY FROM THE BANKS OF RIVERS AND STREAMS.  DURING A FLOOD...
SATURATED BANKS CAN EASILY BREAK OFF AND FALL INTO POTENTIALLY 
DEADLY...FAST FLOWING FLOOD WATER.  

STAY TUNED TO YOUR NATIONAL WEATHER SERVICE IN PUEBLO FOR THE LATEST 
INFORMATION.  FOR THE LATEST HYDROLOGIC FORECASTS AND WARNINGS...
VISIT THE NATIONAL WEATHER SERVICE IN PUEBLO AT WEATHER.GOV/PUEBLO.  
YOU CAN LINK DIRECTLY TO THE HYDROLOGY PAGE BY CLICKING ON RIVERS AND
LAKES UNDER THE HYDROLOGY SECTION OF THE LEFT HAND MENU BAR.

&&

COC089-162316-
/O.CAN.KPUB.FL.W.0005.000000T0000Z-140717T0936Z/
/LXHC2.1.ER.140716T0638Z.140716T1430Z.140716T2032Z.UU/
446 PM MDT WED JUL 16 2014

THE FLOOD WARNING IS CANCELLED FOR
  THE ARKANSAS RIVER AT LA JUNTA.
* AT  4:15 PM WEDNESDAY THE STAGE WAS 9.6 FEET. 
* FLOOD STAGE IS 11.0 FEET. 
* FELL BELOW FLOOD STAGE AT  2:32 PM WEDNESDAY.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 7.8 FEET BY 
  MIDMORNING TOMORROW.
* IMPACT...AT 10.0 FEET...THE RIVER IS BANKFULL.

&&

LAT...LON 3804 10356 3808 10341 3812 10321 3805 10321
      3802 10337 3798 10361       

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this river flood warning went out at Jul 15, 11:57 AM MDT, 2 hours 29 minutes earlier.

Area forecast discussion, Jul 15, 11:57 AM MDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
1157 AM MDT TUE JUL 15 2014

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 320 AM MDT TUE JUL 15 2014

AREA OF RATHER STRONG CONVECTION ROLLING SOUTH ACROSS THE EASTERN
PLAINS AS OF 0930Z...WHILE ISOLATED TSRA LINGER OVER THE MOUNTAINS
AS WELL. WILL LEAVE AT LEAST SOME ISOLATED POPS IN THE FORECAST
FOR THE MORNING HOURS TO ACCOUNT FOR ANY LEFTOVER STORMS. FOR THIS
AFTERNOON...AIR MASS REMAINS VERY MOIST ACROSS THE REGION WITH
JUST A SLIGHT DECREASE IN PRECIPITABLE WATER NOTED ON FORECAST
SOUNDINGS. UPPER FORCING REMAINS RATHER WEAK DURING THE DAYTIME
HOURS AS MAIN SHORT WAVE TROUGH WILL STILL BE WELL NORTH...THOUGH
MOST MODELS STILL DEVELOP CONVECTION OVER THE MOUNTAINS EARLY IN
THE AFTERNOON AND MIGRATE IT EASTWARD OVER THE PLAINS TOWARD 00Z.
NSSL 4KM WRF IN PARTICULAR IS TARGETING THE PIKES PEAK REGION FOR
HEAVY RAINFALL LATER TODAY...AND WITH AMOUNT OF RAIN AND FLASH
FLOODING WHICH OCCURRED OVER THESE AREAS YESTERDAY...WILL HOIST A
FLASH FLOOD WATCH FOR TELLER/EL PASO COUNTIES BEGINNING AT 18Z.
HEAVY RAINFALL STILL POSSIBLE ELSEWHERE...THOUGH STORMS MAY BE
FAIRLY SCATTERED...SO WILL HOLD OFF ON ANY EXPANSION OF THE WATCH
FARTHER SOUTH AND EAST AT THIS POINT. CERTAINLY A SEVERE THREAT
OVER THE PLAINS/I-25 CORRIDOR AGAIN TODAY...AS 0-6KM SHEAR OF
40-50 KTS WILL BE SUFFICIENT FOR A FEW SUPERCELLS...ESPECIALLY
I-25 CORRIDOR WHERE INSTABILITY WILL BE GREATEST. MOUNTAINS AND
VALLEYS WILL CONTINUE WITH THE USUAL DIURNAL SCATTERED
CONVECTION...THOUGH A FEW STORMS COULD AGAIN LINGER PAST SUNSET.

TONIGHT...UPPER FORCING INCREASES WITH THE APPROACH OF NORTHERN
ROCKIES UPPER TROUGH...AND STORMS WILL LIKELY CONTINUE WELL INTO THE
NIGHT ONCE AGAIN. SUSPECT WE'LL SEE SOME SORT OF MCS DROP SOUTH
ACROSS THE EASTERN PLAINS AFTER SUNSET...AND THREAT OF SEVERE STORMS
WILL CONTINUE UNTIL 06Z-09Z. MAY NEED A FLOOD WATCH FOR EASTERN
PLAINS ZONES IF THIS SCENARIO HOLDS...THOUGH WILL LET DAY SHIFT
EVALUATE 12Z DATA BEFORE ANY ISSUANCE.

.LONG TERM...(WEDNESDAY THROUGH MONDAY)
ISSUED AT 320 AM MDT TUE JUL 15 2014

...MORE SEVERE STORMS POSSIBLE WEDNESDAY...

FAIRLY STRONG UPPER WAVE WILL MOVE THROUGH WY WED MORNING...THEN
CROSS IN A NW TRAJECTORY THROUGH ERN CO WED AFTERNOON. A COLD FRONT
ASSOCIATED WITH THE TROUGH WILL PUSH SWD ACROSS THE PLAINS DURING
THE AFTERNOON. BEST FORCING WITH THE UPPER SYSTEM MAY BE A BIT EAST
OF OUR AREA...BUT EXPECT GOOD COVERAGE OF STORMS WITH THE FRONT. GFS
AND EC SEEM TO BE IN BETTER AGREEMENT WITH KEEPING WIDESPREAD PRECIP
OVER THE AREA DURING THIS TIME. DEWPOINTS WILL STILL BE IN AT LEAST
THE MID 50S OVR THE PLAINS. THIS WILL YIELD CAPE AROUND 1500-2000
J/KG AND THE STRONGER WINDS ASSOCIATED WITH THE SHORT WAVE WILL
LEND BULK SHEARS AROUND 40 KTS...SUFFICIENT FOR STORM ORGANIZATION
INCLUDING THE POSSIBILITY OF A FEW SUPERCELLS. DEPENDING ON THE
TIMING OF THE FRONT...WED COULD POTENTIALLY SEE A STRONGER ROUND OF
STORMS THAN TODAY'S SVR COVERAGE. FLOOD POTENTIAL MIGHT BE MITIGATED
SOMEWHAT BY STORM MOVEMENT...BUT GIVEN THE HIGH PWATS AND PREVIOUS
QPF...IT WILL BE ANOTHER DAY TO WATCH FOR LOCAL FLASH FLOODING AS
WELL.

THE FRONT WILL USHER IN EVEN COOLER AIR FOR THURSDAY...WHEN TEMPS
COULD STRUGGLE TO HIT 80S DEGREES OVR THE PLAINS DEPENDING ON THE
PERSISTENCE OF MORNING CLOUD COVER. STORM COVERAGE SHOULD BE REDUCED
SIGNIFICANTLY ON THURSDAY WITH THE MORE STABLE ATMOSPHERE IN PLACE
AND SHORT WAVE RIDGING. BEST COVERAGE WILL BE OVER THE MT AREAS.

THE UPPER RIDGE WILL CONTINUE TO SLOWLY BUILD THROUGH THE END OF THE
WEEK AND ON THROUGH THE WEEKEND. MONSOONAL FLOW WILL KEEP THE THREAT
OF DIURNAL BASED STORMS GOING DURING THIS TIME...BUT BY SUNDAY WE
SHOULD START TO DRY OUT...AND BY MONDAY WE MAY SEE FAIRLY DRY
CONDITIONS ACROSS THE CWA. TEMPS WILL MODERATE WITH THE RIDGE
BUILDING...AND SHOULD GET BACK TO AVERAGE OR HIGHER BY THE WEEKEND.
LONG RANGE SOLUTIONS KEEP THE UPPER HIGH CENTERED OVER CO THROUGH
NEXT WEEK...WHICH SHOULD CUT BACK A BIT ON THE HIGH LEVEL OF
MOISTURE THAT HAS BEEN IN PLACE OVER THE PAST WEEK. ROSE

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON)
ISSUED AT 1157 AM MDT TUE JUL 15 2014

PATCHY IFR STRATUS AROUND KCOS WILL LINGER THROUGH AROUND 19Z.
EXPECT ANOTHER ROUND OF TSRA DEVELOPING OVER THE MOUNTAINS AFTER
18Z...WITH STORMS IMPACTING THE TERMINALS AFTER 20Z. KCOS AND AND
KPUB MAY SEE A SECOND ROUND OF TSRA 03Z- 06Z AS UPPER WAVE DROPS
SOUTH THROUGH THE NORTHERN ROCKIES.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...

FLASH FLOOD WATCH THROUGH THIS EVENING FOR COZ081-082-084-085.

&&
Hazardous weather outlook, Jul 15, 11:29 AM MDT, 2 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
1129 AM MDT TUE JUL 15 2014

COZ058>089-093>099-161730-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1129 AM MDT TUE JUL 15 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED TO NUMEROUS THUNDERSTORMS WILL REDEVELOP OVER THE
MOUNTAINS THIS AFTERNOON...THEN SPREAD ACROSS LOWER ELEVATIONS
DURING THE LATE AFTERNOON AND EVENING HOURS. THERE REMAINS ENOUGH
MOISTURE IN THE AIR TO SUPPORT LOCALLY HEAVY RAINFALL...WHICH MAY
CAUSE FLASH FLOODING...ESPECIALLY ACROSS EL PASO AND TELLER COUNTIES
WHERE HEAVY RAIN FELL YESTERDAY. ANY STORMS WHICH FORM TODAY WILL
HAVE THE POTENTIAL TO PRODUCE BRIEF HEAVY RAINFALL...CLOUD TO
GROUND LIGHTNING AND SOME PEA SIZED HAIL.

THERE WILL BE A CHANCE FOR A FEW SEVERE STORMS ONCE AGAIN THIS
AFTERNOON AND EVENING OVER THE INTERSTATE 25 CORRIDOR AND
SOUTHEASTERN COLORADO PLAINS...WITH HAIL UP TO GOLFBALL
SIZE...WIND GUSTS TO AROUND 60 MPH AT TIMES AND POSSIBLY A
TORNADO.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ANOTHER ROUND OF STRONG TO SEVERE STORMS WILL BE POSSIBLE
WEDNESDAY AFTERNOON AND EVENING...ESPECIALLY OVER THE SOUTHEAST
PLAINS...AS A COLD FRONT MOVES THROUGH EASTERN COLORADO. ALL
MODES OF SEVERE WEATHER WILL BE POSSIBLE WITH THE STRONGEST
STORMS...INCLUDING LARGE HAIL...DAMAGING WINDS...AND ISOLATED
TORNADOES. ALL STORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY
RAINFALL AND FREQUENT LIGHTNING. THE FLASH FLOOD THREAT WILL BE
HIGHEST FOR THOSE AREAS THAT HAVE RECEIVED RECENT HEAVY RAINFALL.

ISOLATED TO SCATTERED STORMS WILL CONTINUE THROUGH THE
WEEKEND...MAINLY IN THE AFTERNOONS AND EVENINGS AND ESPECIALLY
ALONG AND NEAR THE MOUNTAINS AND HIGHER TERRAIN. STORMS WILL
BECOME WEAKER AND LESS WIDESPREAD FOR THE LATTER HALF OF THE
WEEKEND AND INTO EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE THIS AFTERNOON AND EVENING.

In the hours before

Local storm report, Jul 15, 9:26 AM MDT, 5 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
926 AM MDT TUE JUL 15 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 AM     FLOOD            5 SSE LAS ANIMAS        38.00N 103.20W
07/15/2014                   BENT               CO   TRAINED SPOTTER

            HIGHWAY 101 AT COUNTY RD BB FLOODED. ONE HOUSE ALSO
            FLOODED.

&&

PJC
Special weather statement, Jul 15, 1:11 PM MDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
111 PM MDT TUE JUL 15 2014

COZ074-088-151945-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT CO-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT CO-
111 PM MDT TUE JUL 15 2014

...SPECIAL WEATHER STATEMENT...

AT 111 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES WEST OF SEGUNDO...OR 22 MILES WEST OF
TRINIDAD...MOVING SOUTHEAST AT 20 MPH.

PEA SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
WESTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3710 10502 3711 10502 3716 10485 3700 10471
      3699 10495
TIME...MOT...LOC 1911Z 319DEG 18KT 3709 10490

PJC
Special weather statement, Jul 15, 1:38 PM MDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
138 PM MDT TUE JUL 15 2014

COZ072-077>079-152015-
WET MOUNTAIN VALLEY BELOW 8500 FT CO-
WET MOUNTAINS BETWEEN 6300 AND 10000FT CO-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT CO-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT CO-
138 PM MDT TUE JUL 15 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL CUSTER AND SOUTH
CENTRAL FREMONT COUNTIES UNTIL 215 PM MDT...

AT 137 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES SOUTH OF TEXAS CREEK...OR 49 MILES WEST
OF PUEBLO...MOVING SOUTHEAST AT 25 MPH.

THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...OAK CREEK...HORN
CREEK...SOUTH LAKE CREEK...ALVARADO CREEK...BRUSH HOLLOW CREEK...
BRUSH CREEK...ANTELOPE CREEK...SANDY CREEK...SOUTH NEWLIN CREEK...
MIDDLE TAYLOR CREEK...SPRING CREEK...NORTH COLONY CREEK...TEXAS
CREEK...NORTH HARDSCRABBLE CREEK...SOUTH TAYLOR CREEK...GRAPE
CREEK...VENABLE CREEK...GREENLEAF CREEK...TAYLOR CREEK...STANTON
CREEK...COPPER GULCH...SWIFT CREEK...NORTH BRUSH CREEK...SOUTH BRUSH
CREEK...GOAT CREEK AND ARKANSAS RIVER.

PEA SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3827 10566 3844 10552 3821 10521 3802 10546
TIME...MOT...LOC 1937Z 316DEG 20KT 3828 10552

STARK
Special weather statement, Jul 15, 1:47 PM MDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
147 PM MDT TUE JUL 15 2014

COZ060>063-065-069-072-073-076-077-152015-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT CO-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT CO-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT CO-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT CO-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000FT CO-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT CO-
NORTHWESTERN FREMONT COUNTY  ABOVE 8500FT CO-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT CO-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT CO-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT CO-
147 PM MDT TUE JUL 15 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CHAFFEE...NORTH
CENTRAL SAGUACHE AND WEST CENTRAL FREMONT COUNTIES UNTIL 215 PM
MDT...

AT 146 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR PONCHA SPRINGS...OR 45 MILES EAST OF
GUNNISON...MOVING SOUTH AT 25 MPH.

PEA SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
SALIDA...PONCHA SPRINGS...BONANZA...SWISSVALE AND PONCHA PASS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3861 10622 3865 10600 3842 10583 3828 10616
TIME...MOT...LOC 1946Z 344DEG 23KT 3856 10609

STARK
Special weather statement, Jul 15, 2:11 PM MDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
211 PM MDT TUE JUL 15 2014

COZ081-084-085-152045-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT CO-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT
CO-
TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND
11000 FT CO-
211 PM MDT TUE JUL 15 2014

...SPECIAL WEATHER STATEMENT...

AT 211 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SHOWER NEAR MANITOU SPRINGS...AND THE WALDO CANYON BURN
SCAR...MOVING SOUTHEAST AT 15 MPH.

RAINFALL AMOUNTS OF .10 INCHES OR LESS WILL BE POSSIBLE ON THE WALDO
CANYON BURN SCAR WITH THIS STORM. IT IS NOT LIKELY TO CAUSE FLOODING.

LOCATIONS IMPACTED INCLUDE...
WESTERN COLORADO SPRINGS...MANITOU SPRINGS...GREEN MOUNTAIN FALLS...
CHIPITA PARK AND CASCADE.

LAT...LON 3894 10503 3899 10497 3897 10488 3890 10484
      3886 10494
TIME...MOT...LOC 2011Z 324DEG 12KT 3888 10493

PJC
Special weather statement, Jul 15, 2:14 PM MDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
214 PM MDT TUE JUL 15 2014

COZ081-082-152045-
PIKES PEAK ABOVE 11000 FT CO-
TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND
11000 FT CO-
214 PM MDT TUE JUL 15 2014

...SPECIAL WEATHER STATEMENT...

AT 214 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR FLORISSANT...OR 23 MILES WEST OF COLORADO
SPRINGS...MOVING SOUTH AT 25 MPH.

PEA SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CRIPPLE CREEK...DIVIDE AND FLORISSANT.

LAT...LON 3896 10532 3896 10509 3875 10508 3872 10531
TIME...MOT...LOC 2014Z 343DEG 22KT 3892 10524

PJC

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 14, 6:04 PM MDTSpecial Weather StatementPUBFremont41 min
Jul 14, 6:06 PM MDTAreal Flood AdvisoryPUBEl Paso3 hr
Jul 14, 6:14 PM MDTSevere Thunderstorm WarningPUBEl Paso46 min
Jul 14, 6:26 PM MDTFlash Flood WarningPUBEl Paso2 hr
Jul 14, 6:30 PM MDTSpecial Weather StatementPUBKiowa30 min
Jul 14, 6:47 PM MDTFlash Flood WarningPUBEl Paso, Pueblo3 hr
Jul 14, 6:58 PM MDTSpecial Weather StatementPUBEl Paso32 min
Jul 14, 7:19 PM MDTSpecial Weather StatementPUBHuerfano26 min
Jul 14, 7:23 PM MDTSpecial Weather StatementPUBEl Paso37 min
Jul 15, 12:47 AM MDTAreal Flood AdvisoryPUBEl Paso3 hr
Jul 15, 1:54 AM MDTSpecial Weather StatementPUBCrowley36 min
Jul 15, 2:18 AM MDTSpecial Weather StatementPUBTeller27 min
Jul 15, 2:44 AM MDTSpecial Weather StatementPUBCrowley31 min
Jul 15, 3:07 AM MDTSpecial Weather StatementPUBOtero23 min
Jul 15, 4:08 AM MDTFlash Flood WatchPUBEl Paso, Fremont, Teller20 hr
Jul 15, 8:28 AM MDTAreal Flood WarningPUBBent3 hr
Jul 15, 1:11 PM MDTSpecial Weather StatementPUBCostilla34 min
Jul 15, 1:38 PM MDTSpecial Weather StatementPUBCuster37 min
Jul 15, 1:47 PM MDTSpecial Weather StatementPUBChaffee28 min
Jul 15, 1:53 PM MDTSevere Thunderstorm WarningPUBCuster, Fremont, Saguache19 min
Jul 15, 2:11 PM MDTSpecial Weather StatementPUBTeller34 min
Jul 15, 2:14 PM MDTSpecial Weather StatementPUBTeller31 min
Jul 15, 2:53 PM MDTSpecial Weather StatementPUBFremont37 min
Jul 15, 3:29 PM MDTSpecial Weather StatementPUBChaffee31 min
Jul 15, 3:43 PM MDTSpecial Weather StatementPUBTeller32 min
Jul 15, 4:01 PM MDTAreal Flood AdvisoryPUBEl Paso3 hr
Jul 15, 4:22 PM MDTSpecial Weather StatementPUBCostilla38 min
Jul 15, 4:24 PM MDTSpecial Weather StatementPUBHuerfano51 min
Jul 15, 4:28 PM MDTSpecial Weather StatementPUBRio Grande32 min
Jul 15, 4:40 PM MDTSevere Thunderstorm WarningPUBHuerfano, Las Animas, Pueblo50 min
Jul 15, 5:08 PM MDTSevere Thunderstorm WarningPUBConejos, Costilla39 min
Jul 15, 5:10 PM MDTFlash Flood WarningPUBLas Animas3 hr
Jul 15, 5:14 PM MDTFlash Flood WarningPUBHuerfano, Las Animas3 hr
Jul 15, 5:30 PM MDTSpecial Weather StatementPUBLas Animas45 min

Nearby

River Flood Warnings in Colorado, 2014Every river flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.